T Nation

High E2 Symptoms?

I will have lab results this week, I have now been on my current protocol for 13 weeks (150mg split into daily doses). My labs on 100mg a week were 650 TT, 23FT, 40 E2, 13 SHBG. I was trying to lower E2 with daily injections, but I don’t think its working, I feel no different at 13 weeks than I did at 6 weeks. The first few weeks I felt incredible, and I personally think what happened, was my T levels shot up, giving me a good balance. I have read that E2 rises over time, so as time has gone on, I think my E2 has gotten higher and higher. Since staring the 150mg, I’ve gained alot of fat, been tired ALL the time, having sleeping trouble, been very moody and depressed. So as my fat increased, I’m assuming my E2 did as well. I was hoping to avoid AI, but I’m not sure where to turn. I still have decent erections, and can get horny, but I have all the other potential symptoms of E2. Nothing else in my labs would indicate an issue that I can see. Also since I have lower than normal SHBG, would it be better to aim for lower than optimal E2 levels? From what I understand, having lower SHBG leaves more free E2 in my body, since it’s not binding as much up. Opinions? I know only labs will tell, but I’ve read so many posts with people with higher E2 than myself who don’t seem to have any issues, although their balance may be better than mine.

It is most likely not the E2. You had a honeymoon period when you started, then your natural production shut down and your levels dropped. How long were you on 100mg? Why did you jump all the way to 150mg? Did you go to daily injections at the same time as the dose jump? It’s really important to only change ONE thing at a time. Maybe daily shots don’t agree with you. Maybe 150mg is too much. Hard to tell unless they happen separately. Have you gained fat, or water? Are you working out? What’s your diet?

I was on 100mg for a year, and yes I was doing daily injections before the switch. I was losing weight, running like twice a week maybe, and diet hasn’t changed all that much til recently. As I started feeling like shit I stopped running and diet got worse, my energy levels started dropping and I lost the motivation to stay fit. 150mg a week is what was prescribed to me by defy medical. My natural production should have definitley shut down in a years time. So nothing else would make sense, E2 is the only thing that was off, and I was 210 pounds at that blood draw, now I’m over 240, I’ve gained weight rapidly and lost interest in all of my hobbies. I want to do nothing but sleep now basically. Nothing else in my life has really changed that would cause me to feel this way. My TSH was right in the middle of the range, but my results I get this week will have T3 and RT3 just to be sure my thyroid is good. So the only 3 potential things I can think of, would be high E2, hypothyroidism, or if for some reason my 100mg didn’t shut down my natural production, then 150mg did. Also no matter how much I sleep I’m always tired, caffeine doesn’t even help.

Your natural production would have shut down certainly by 6 weeks, most likely after 2. It is not likely your E2, that’s not really in line with what high E2 would do to you if you were symptomatic. You probably have either hypothyroidism or a completely unrelated problem that you are unaware of. Something else is going on, and it’s probably not testosterone related.

I’ve done lots of research on E2, and I have most of the symptoms that come along with it, so I’m not sure what you mean by me “not being symptomatic”. Also keep in mind I have low SHBG, so a level of 40 in my body may not be the same as someone who has more SHBG to bind up some of those hormones. Another thing to mention although I don’t know at what level LH is considered “shut down” but at my 100mg blood draw, my LH level was at 1.8, which by labcorp standards is “within the normal range”. It’s at the very bottom of “normal” but still I don’t know exactly what that would mean.

I’m not aware of loss of energy or “Feeling like shit” as being symptoms of high E2. It certainly hasn’t been my experience and mine is a lot higher than yours was at 100mg. How many weeks in was the lab that you posted? It would indeed be odd to have an LH of 1.8 after any significant time on TRT, which would in turn indicate something else is going on with you that needs investigation. Your SHBG is rumoured by some to have an impact, but I wouldn’t count on any actual difference in real life.

E2 is not the problem. The problem is hormone fluctuations. You do dailies to limit this fluctuation.

What’s your labwork with 150mg dailies? I also ran 100mg dailies and resulted in the exact same results as you, and felt like crap the entire time. When I rose to 150mg dailies I felt better as I had a more consistent FT peak (currently at week 9 of the protocol, FT went from 22 to 30).

Also, I found I had too much Vit D in my system. Many of us will feel crappy if our Vit D is too low or too high, I’d recommend getting this checked, then reassess for a month straight before changing anything. It may also help to reduce bodyfat, many people have problems with TRT over 15-20% bodyfat. If this all doesn’t work, might be worth trying a higher dailies dose as you may need more FT.

1 Like

This sounds like something outside of your T and E levels.

My SHBG is below the low “normal” range, my latest E2 was at 33, and I feel fantastic. Before I stabilized, I had a breakout of acne and water retention. At no point did I feel “low energy.” That was pre-TRT and was fixed instantly.

I agree with @hardartery; it sounds like you have another issue.

I believe your mistake was prior you were on 100mg weekly (assuming not daily), you increased the dosage from 100mg->150mg injecting daily, this would see levels higher than before.

This happened to me too when my dose was too low while on dailies. My peak wasn’t high enough and on dailies this meant I was on a trough everyday. Increasing my dose increased my peak/trough and I felt less tired/sleepy.

What is your current dosage per week?

Towards the end of my 100mg I did do dailies. And when I started 150mg I did 3 times per week which they had recommended, but I didn’t feel any better, so I went back to dailies.

If you change anything, that resets the protocol to day 0. You need to do 8-12 weeks of a protocol without changing anything. Need to clarify if you did this or not.

Were you sleepy before adding exogenous T? Daily T should have increased your levels, curious how that made you sleepy until you upped the dose.

I’ve been on 150mg a week for 13 weeks… I only did the 3 injections a week for 2 or 3 weeks the rest was dailies.

Yes before any T I was tired often, I would literally fall asleep in the bathroom at work regardless of how much sleep I had. This improved with T, but I’m still tired often but not to that extreme. Pre-trt my TT was in the 200s.

Changing anything means dose OR injection frequency. This means 10 weeks on dailies? As mentioned before you should check your FT and Vit D3 while on 150mg dailies, then reassess and try to lower your bodyfat.

I should have results soom, I’ve been on the same protocol for at least 10 weeks, 150mg dailies, and I’ll see about having vitamin D checked. Also I have awful gyno from E2 issues when I was younger, so it’s given me issues before, which is why it seemed like it could be a problem. And I want to lose weight, I had actually lost 60 pounds before I went to 150mg, but then I started getting worse and relapsed a bit.

I’m very curious about my thyroid, I’ve never had it tested til now, my entire life the docs believed my hypogonadism was caused from testicular torsion I had as a baby. It would be crazy to me to think after years of thinking it was just low T caused by that, to find out it was actually undiagnosed hypothyroidism. It could be, but will have to wait for results to find out. My TSH was right in the middle of the normal range, but this time I’m having T3 and RT3 tested as well.

It could be fluid retention, you say you’ve gained weight, some guys will need a diuretic on TRT. I remember stopping TRT last year and on the tail end of it I started taking a diuretic and felt perfectly normal within hours of my first dosage and there wasn’t any visible signs of fluid retention.

How is your blood pressure?